Oklahoma, 2001

Hail and Damaging Winds in Oklahoma, April 6, 2001

April 6, 2001 · NWS OUN · 61 events in 23 counties and zones

In addition to hail and wind damage from severe thunderstorms, the intensity of the low pressure system which helped produce the severe weather, also resulted in very strong winds outside of thunderstorms. Before and after the severe weather sustained winds of 35 to 45 mph from the southeast and southwest with gusts to near 60 mph affected most of western Oklahoma and western north Texas.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$223,000
Crop damage
None recorded
Events
61

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

In addition to hail and wind damage from severe thunderstorms, the intensity of the low pressure system which helped produce the severe weather, also resulted in very strong winds outside of thunderstorms. Before and after the severe weather sustained winds of 35 to 45 mph from the southeast and southwest with gusts to near 60 mph affected most of western Oklahoma and western north Texas. In Payne County in Oklahoma, trees were snapped; power lines were downed, and scattered roof damaged was reported, all in Cushing between 1930 CST and 2030 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 6, 2:50 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 6, 2:50 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT FRI APR 6 2001

TOO MUCH GOING ON TO GET VERY FANCY WITH THE DISCUSSION....

AN EXTREMELY VIGOROUS STORM SYSTEM MOVING FROM THE SOUTHWESTERN
STATES IS EXPECTED TO BRING SEVERE STORMS AND HIGH WINDS TO MUCH OF
THE FORECAST AREA TONIGHT.  SEE SPC PRODUCTS FOR DETAILS ON THE
THUNDERSTORM/TORNADO POTENTIAL.  THERE IS ALSO A CHANCE OF
CONTINUING STORMS... ALTHOUGH PROBABLY NOT SEVERE... FOR SEVERAL
HOURS AFTER THE MAIN SQUALL LINE PASSES.

AWESOME WINDS OVER EASTERN NEW MEXICO AND WESTERN TEXAS ARE EXPECTED
TO ADVANCE INTO THE WESTERN PART OF OUR FORECAST AREA BEFORE
NIGHTTIME EFFECTS CAUSE THEM TO WEAKEN.  THIS IS THE REASON FOR THE
HIGH WIND WARNING FOR THIS EVENING.

THE FRONTAL SYSTEM ASSOCIATED WITH THIS STORM IS EXPECTED TO STALL
JUST SOUTHEAST OF THE FORECAST AREA.  AS IT MEANDERS ACROSS THAT
REGION... THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS AGAIN
FROM LATE THIS WEEKEND THOUGH MUCH OF NEXT WEEK... ESPECIALLY IN THE
SOUTHEAST HALF OF THE AREA.

ZONE FORECAST SHOULD BE AVAILABLE SHORTLY AFTER 4 PM.

FCSTID = 23 = CMS

OKC   58  79  57  79 /  70  10  10  20
HBR   53  77  53  79 /  70  10  10  20
SPS   56  80  56  80 /  60  10  10  20
GAG   51  76  50  79 /  80   0   0  10
PNC   56  77  54  79 /  80  10  10  10
DUA   60  80  57  80 /  70  20  10  20

.OUN...
OK...HIGH WIND WARNING THIS EVENING... WESTERN HALF OF FA.
     WIND ADVISORY TONIGHT ALL ZONES.
TX...HIGH WIND WARNING THIS EVENING... ALL ZONES.
     WIND ADVISORY LATER TONIGHT... ALL ZONES.

In the hours before

Special weather statement, Apr 6, 12:00 PM CST, 5 hours 55 minutes before
OKZ004>048-050>052-TXZ083>090-062000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT FRI APR 6 2001

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING NORTHWEST OF A LINE FROM HOLLIS...TO ALTUS... TO
KINGFISHER... TO PONCA CITY. THERE IS A MODERATE RISK THROUGH
MIDNIGHT NORTH AND WEST OF A LINE FROM CROWELL TEXAS... TO DUNCAN...
TO STROUD. A SLIGHT RISK COVERS THE REST OF SOUTHEAST OKLAHOMA AND
NORTH CENTRAL TEXAS TONIGHT. STRONG TORNADOES WILL BE POSSIBLE...
ESPECIALLY IN THE HIGH RISK AREA. DAMAGING THUNDERSTORM WINDS AND
VERY LARGE HAIL ALSO WILL BE POSSIBLE...MAINLY IN THE MODERATE AND
HIGH RISK AREAS.

THICK... WIDESPREAD CLOUD COVER IS EXPECTED TO PERSIST ACROSS MOST
OF WESTERN NORTH TEXAS... AND WESTERN CENTRAL AND NORTHERN
OKLAHOMA... THROUGH MOST OF THE AFTERNOON. THESE CLOUDS WILL KEEP
SURFACE TEMPERATURES IN THE 70S IN MOST AREAS... AND WILL LIMIT THE
AMOUNT OF AVAILABLE INSTABILITY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH MID
AFTERNOON OVER NORTHERN AND WESTERN OKLAHOMA. STRONGER AND MORE
ORGANIZED THUNDERSTORMS WILL DEVELOP FARTHER WEST AND NORTHWEST...
OVER THE CENTRAL HIGH PLAINS... AND BUILD SOUTH DURING THE
AFTERNOON. THESE STORMS MAY MOVE INTO WESTERN OKLAHOMA IN THE
3 PM TO 6 PM TIME FRAME...MOST LIKELY ALONG OR JUST AHEAD OF A DRY
LINE AS IT APPROACHES THE WESTERN BORDER OF OKLAHOMA. ISOLATED
THUNDERSTORMS ALSO COULD DEVELOP FARTHER AHEAD OF THE DRY LINE
LATE TODAY... MOST LIKELY OVER THE NORTHWEST HALF OF OKLAHOMA. ANY
THUNDERSTORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE. THE GREATEST
POTENTIAL FOR SUPERCELLS...POSSIBLY ACCOMPANIED BY VERY LARGE HAIL
AND STRONG TORNADOES... WILL BE IN THE HIGH RISK AREA FROM MID
AFTERNOON THROUGH MID EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE BY MID TO
LATE EVENING... AND MOVE FROM WESTERN OKLAHOMA INTO CENTRAL OKLAHOMA
AND WESTERN NORTH TEXAS. THE MAIN THREAT WILL SHIFT TOWARD DAMAGING
THUNDERSTORM WINDS DURING THE LATE EVENING... BUT LARGE HAIL AND
TORNADOES WILL STILL BE POSSIBLE.

VERY STRONG WINDS AND BLOWING DUST ALSO MAY OCCUR BEHIND THE DRY
LINE... MOST LIKELY THIS EVENING OVER WESTERN OKLAHOMA AND PARTS OF
WESTERN NORTH TEXAS.

RESIDENTS ARE ENCOURAGED TO REVIEW HOME AND BUSINESS SAFETY PLANS...
MAKE SURE WEATHER RADIOS HAVE GOOD BATTERIES AND ARE PROGRAMMED
PROPERLY FOR YOUR AREA... AND LISTEN FOR LATER INFORMATION...
POSSIBLY INCLUDING SEVERE WEATHER WATCHES OR WARNINGS.

&&

EMERGENCY MANAGERS AND SPOTTER NETWORKS ACROSS WESTERN OKLAHOMA...
AND THE FAR WESTERN COUNTIES OF WESTERN NORTH TEXAS... SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS BEGINNING AT ANY TIME THIS
AFTERNOON. THOSE IN CENTRAL OKLAHOMA... AND THE REST OF
WESTERN NORTH TEXAS... LIKELY WILL NOT NEED TO ACTIVATE UNTIL
EARLY EVENING.... AND THOSE IN SOUTHEAST OKLAHOMA MAY NOT NEED
TO ACTIVATE UNTIL AFTER DARK.

SEE THE LATEST SPC DAY 1 OUTLOOK AND ANY SPC CONVECTIVE DISCUSSIONS
FOR FURTHER DETAILS. DETAILS ON THE POTENTIAL HIGH WIND SITUATION
ARE COVERED IN THE LATEST OKCNPWOKC.

The radar

The Vance AFB radar (KVNX), 25 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 20 high wind, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Roger Mills

When
April 6, 5:55 PM CST
Where
Roger Mills County, 6 mi SW of Cheyenne
Measured
51 kt (59 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.567, -97.950

Wind was measured by Oklahoma mesonet.

High Wind, Caddo

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Caddo forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.583, -99.567

High Wind, Alfalfa

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Alfalfa forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.133, -99.617

High Wind, Beckham

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Beckham forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.133, -99.617

High Wind, Blaine

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Blaine forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.150, -99.300

High Wind, Comanche

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Comanche forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.150, -99.300

High Wind, Cotton

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Cotton forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.200, -99.433

High Wind, Custer

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Custer forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.233, -99.333

High Wind, Dewey

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Dewey forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.717, -99.050

High Wind, Ellis

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Ellis forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.583, -99.250

High Wind, Greer

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Greer forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.583, -99.567

High Wind, Harmon

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Harmon forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.350, -99.167

High Wind, Harper

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Harper forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.883, -98.433

High Wind, Jackson

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Jackson forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.583, -98.883

High Wind, Kiowa

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Kiowa forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.150, -98.983

High Wind, Major

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Major forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.150, -99.300

High Wind, Tillman

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Tillman forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.900, -98.967

High Wind, Washita

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Washita forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.900, -98.450

High Wind, Woods

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Woods forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.500, -98.917

High Wind, Woodward

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Woodward forecast zone
Measured
39 kt (45 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.733, -98.750

High Wind, Payne

When
April 6, 6:00 PM CST to 10:00 PM CST
Where
Payne forecast zone
Measured
52 kt (60 mph)
Property damage
$20,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.750, -98.350

Hail, Harper

When
April 6, 6:08 PM CST
Where
Harper County, Laverne
Measured
0.88 in hail
Reported by
STORM CHASER
Coordinates
36.200, -98.567

Hail, Harper

When
April 6, 6:09 PM CST
Where
Harper County, 5 mi S of Laverne
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
36.667, -98.050

Thunderstorm Wind, Ellis

When
April 6, 6:11 PM CST
Where
Ellis County, Gage
Measured
57 kt (66 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.750, -98.350

Thunderstorm Wind, Ellis

When
April 6, 6:15 PM CST
Where
Ellis County, 5 mi E of Arnett
Measured
69 kt (79 mph)
Reported by
STORM CHASER
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Thunderstorm Wind, Ellis

When
April 6, 6:15 PM CST
Where
Ellis County, 8 mi E of Arnett
Measured
65 kt (75 mph)
Reported by
STORM CHASER
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Hail, Ellis

When
April 6, 6:15 PM CST
Where
Ellis County, 8 mi E of Arnett
Measured
1.5 in hail
Reported by
STORM CHASER
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Hail, Ellis

When
April 6, 6:20 PM CST
Where
Ellis County, 5 mi E of Arnett
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Thunderstorm Wind, Woodward

When
April 6, 6:29 PM CST
Where
Woodward County, Ft Supply
Property damage
$100
Reported by
STORM CHASER
Coordinates
36.400, -97.867

Eight inch diameter tree limbs were downed.

Thunderstorm Wind, Woodward

When
April 6, 6:30 PM CST
Where
Woodward County, 6 mi SE of Ft Supply
Injuries
3 direct, 0 indirect
Property damage
$75,000
Reported by
STORM CHASER
Coordinates
36.917, -97.600

A truck and attached trailer were overturned with several people inside injured. Two other trailer homes were blown over.

Thunderstorm Wind, Harper

When
April 6, 6:30 PM CST
Where
Harper County, 9 mi S of Buffalo
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Hail, Ellis

When
April 6, 6:33 PM CST
Where
Ellis County, Harmon
Measured
1.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Hail, Ellis

When
April 6, 6:40 PM CST
Where
Ellis County, 5 mi NE of Arnett
Measured
0.88 in hail
Reported by
STORM CHASER
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Thunderstorm Wind, Dewey

When
April 6, 6:40 PM CST
Where
Dewey County, Vici
Property damage
$4,000
Reported by
STORM CHASER
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

A sheet metal shed was destroyed. Road signs were downed, and roof shingle damage was sustained to several homes.

Thunderstorm Wind, Woodward

When
April 6, 6:40 PM CST
Where
Woodward County, 8 mi SW of Sharon
Property damage
$7,000
Reported by
EMERGENCY MANAGER
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Thirteen power poles were downed.

Thunderstorm Wind, Dewey

When
April 6, 6:45 PM CST
Where
Dewey County, Vici
Measured
61 kt (70 mph)
Reported by
STORM CHASER
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Hail, Woodward

When
April 6, 6:47 PM CST
Where
Woodward County, 3 mi S of Sharon
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Thunderstorm Wind, Woodward

When
April 6, 6:50 PM CST
Where
Woodward County, 21 mi NNE of Mooreland
Measured
53 kt (61 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Wind was measured by Oklahoma mesonet.

Thunderstorm Wind, Woodward

When
April 6, 6:50 PM CST
Where
Woodward County, Ft Supply
Property damage
$45,000
Reported by
BROADCAST MEDIA
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Three mobile homes were destroyed.

Thunderstorm Wind, Dewey

When
April 6, 6:50 PM CST
Where
Dewey County, Vici
Property damage
$50,000
Reported by
AMATEUR RADIO
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

A church steeple was blown off.

Thunderstorm Wind, Woodward

When
April 6, 6:53 PM CST
Where
Woodward County, 1 mi W of Curtis
Property damage
$5,000
Reported by
STORM CHASER
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Ten power poles were broken 6 feet from the ground.

Thunderstorm Wind, Washita

When
April 6, 6:55 PM CST
Where
Washita County, Burns Flat
Measured
54 kt (62 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Thunderstorm Wind, Major

When
April 6, 7:00 PM CST
Where
Major County, 19 mi N of Chester
Measured
61 kt (70 mph)
Reported by
GENERAL PUBLIC
Coordinates
35.550, -99.750

Thunderstorm Wind, Dewey

When
April 6, 7:00 PM CST
Where
Dewey County, 3 mi N of Putnam
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Wind was measured by Oklahoma mesonet.

Thunderstorm Wind, Woodward

When
April 6, 7:00 PM CST
Where
Woodward County, 6 mi SE of Mutual
Measured
53 kt (61 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.067, -98.583

Wind was measured by Oklahoma mesonet.

Thunderstorm Wind, Dewey

When
April 6, 7:00 PM CST
Where
Dewey County, 4 mi W of Seiling
Property damage
$1,000
Reported by
BROADCAST MEDIA
Coordinates
36.167, -99.083

The tops of several trees were blown off.

Thunderstorm Wind, Custer

When
April 6, 7:05 PM CST
Where
Custer County, 5 mi SW of Butler
Measured
53 kt (61 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Wind was measured by Oklahoma mesonet.

Thunderstorm Wind, Woods

When
April 6, 7:05 PM CST
Where
Woods County, Waynoka
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
35.900, -98.967

Thunderstorm Wind, Dewey

When
April 6, 7:10 PM CST
Where
Dewey County, 3 mi N of Putnam
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.717, -99.900

Wind was measured by Oklahoma mesonet.

Thunderstorm Wind, Woods

When
April 6, 7:20 PM CST
Where
Woods County, 7 mi SW of Alva
Measured
53 kt (61 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.650, -99.900

Wind was measured by Oklahoma mesonet.

Thunderstorm Wind, Alfalfa

When
April 6, 7:20 PM CST
Where
Alfalfa County, Cherokee
Measured
57 kt (66 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.450, -99.150

Thunderstorm Wind, Alfalfa

When
April 6, 7:33 PM CST
Where
Alfalfa County, 2 mi W of Burlington
Measured
61 kt (70 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.317, -99.750

Thunderstorm Wind, Alfalfa

When
April 6, 7:34 PM CST
Where
Alfalfa County, 1 mi SW of Burlington
Property damage
$8,000
Reported by
GENERAL PUBLIC
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Eight light poles and numerous cedar trees were downed. A hay barn and pole shed were also destroyed.

Thunderstorm Wind, Major

When
April 6, 7:40 PM CST
Where
Major County, 6 mi SW of Fairview
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
36.133, -99.683

Power poles were downed.

Thunderstorm Wind, Alfalfa

When
April 6, 7:40 PM CST
Where
Alfalfa County, Cherokee
Measured
54 kt (62 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.133, -99.683

Wind was measured by Oklahoma mesonet.

Thunderstorm Wind, Blaine

When
April 6, 7:45 PM CST
Where
Blaine County, Canton
Measured
61 kt (70 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.517, -99.483

Thunderstorm Wind, Alfalfa

When
April 6, 8:05 PM CST
Where
Alfalfa County, Helena
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

A garage was damaged.

Thunderstorm Wind, Garfield

When
April 6, 8:09 PM CST
Where
Garfield County, 2 mi E of Hillsdale
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
36.550, -98.267

Power poles were downed.

Thunderstorm Wind, Grant

When
April 6, 8:24 PM CST
Where
Grant County, Nash
Measured
57 kt (66 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.167, -99.633

Thunderstorm Wind, Garfield

When
April 6, 8:40 PM CST
Where
Garfield County, Enid
Measured
57 kt (66 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.700, -99.617

Thunderstorm Wind, Grant

When
April 6, 8:50 PM CST
Where
Grant County, 3 mi E of Renfrow
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.183, -99.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237239, 5236236, 5236245, 5236246, 5236247, 5236248, 5236249, 5236250, 5236299, 5236300, 5236301, 5236302, 5236303, 5236304, 5236305, 5236306, 5236307, 5236308, 5236309, 5236310, 5236313, 5237237, 5237240, 5237238, 5237244, 5237250, 5237251, 5237245, 5237241, 5237242, 5237248, 5237247, 5237249, 5237252, 5237254, 5237253, 5237255, 5237256, 5237258, 5237263, and more.